Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
154 Doctors are Online

Dark patches on face, started on cheeks spread to forehead, diagnosed Melasma. Prescribed Melalite, no help, but Eumosome helped. What s this ?

I have dark patches occuring on my face. it started with slight marks on the cheeks which increased in size and now the mark also came on forehead. doctor diagnosed it as melasma and prescribed Melalite-XL cream for 6 weeks and later reducing it with melalong. There has been no improvement in the marks though. I tried using Eumosome - m on the marks and i saw visible difference with the marks getting lighter. I feel its not melasma. Can you advise your diagnosis please. Thanks a ton.
Asked On : Mon, 8 Apr 2013
Answers:  1 Views:  211
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Procedures
Dermatologist 's  Response
Dec 2013
Dear Pami,
Welcome to HCM.
After reading your problem the most common possibility appears to be Melasma only. I think you are a young female of age between 20-30. Now there could be second possibility of Post Inflammatory Hyperpigmentation( appearing after any skin problem). But as per your question it does' not appear that any rash or something occurred on your face.
Now for Melasma, it is a condition of hyperpigmentation occurring mainly over cheeks and sometimes on forehead too in superficial or deeper pigmentation. It is considered to be a hormonal problem due to female hormones. Though it can occur frequently in men too.
Now that you were prescribed with Melalite-XL cream for 6 weeks and later with Melalong. Both of these contains Hydroquinone as the main content which is bleaching agent. The deeper pigmentation does not respond to this, which is the reason of no improvement in the marks.
Response to Eumosone is variable thing, as is a type of topical STEROID- and every skin condition responds well in the beginning, but is a double edged sword- giving benefit in beginning but later making dependency and innumerable side effects. So Kindly stop using that if you are not using for long term or slowly taper it off.
You can ask your doctor for best and safest possible therapy for you which can be used for a longer period of time.
Hope to hae justified with your problem and query,
With best of wishes for healthy glowing skin,
Dr Sanjay K Kanodia
Answered: Tue, 9 Apr 2013
I find this answer helpful

1 Doctor agrees with this answer

Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor